Jump to content

Photo

Not Sure What To Try Next...

accutane contraceptive pill proactive oily skin

This topic has been archived. This means that you cannot reply to this topic.
12 replies to this topic

#1 MNParker

MNParker

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 19-January 12

Posted 19 January 2012 - 02:43 AM

As a young teenage girl I tried every standard anti-biotic under the sun and moved to taking the contraceptive pill as a means to reduce acne since I was about 15. I also used Proactive Solution for a few years and together they were very successful, with only a few bumps here and there.

I am now 19 and decided to give Accutane a go, as the moment I missed a pill, my acne would appear again. Given that my acne was manageable on the contraceptive pill, I decided that the side effects (dry skin, inefficient mucus glands, etc etc) were simply not worth it.

I went off the Accutane about a month and half a go, whilst remaining on the contraceptive pill. My acne is at the worst it has been for years. I've been using basic facial scrubs and moisturisers instead of forking out for Proactive, but it doesn't seem to be working.

Does anyone know why this might be happening? Or has anyone experienced anything similar? Is there another treatment I could try?

Note: my acne is completely localised to my face, and I have never experienced oily skin.

Edited by MNParker, 19 January 2012 - 02:44 AM.


#2 Ripon10

Ripon10

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 39
About Me
  • Joined: 05-September 11

Posted 19 January 2012 - 07:43 AM

I don't mean to be rude, but why would you think your acne would get better with washing and moisturizing alone? You need to treat your acne. If you are in fact using a scrub on inflammed acne, STOP. Try Dan's regimen.

#3 Lt Aldo raine

Lt Aldo raine

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 5
About Me
  • Joined: 19-January 12

Posted 19 January 2012 - 12:54 PM

I don't mean to be rude, but why would you think your acne would get better with washing and moisturizing alone? You need to treat your acne. If you are in fact using a scrub on inflammed acne, STOP. Try Dan's regimen.


Because not all acne needs chemicals to be treated. I treated my mild/moderate almost completely by stop using a bunch of crap on my face and simply using just a face wash and moisturizer. It's different for everyone. Maybe consider simplifying your routine.

#4 Ripon10

Ripon10

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 39
About Me
  • Joined: 05-September 11

Posted 19 January 2012 - 03:37 PM

Not using anything doesn't help acne. It may stop the irritation you were causing by using crap, but it doesn't help the symptoms of acne. Likely you never had true acne, just irritation. It would be nice, but doing nothing does nothing.

#5 MNParker

MNParker

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 19-January 12

Posted 20 January 2012 - 06:57 AM

As stated above, I am taking the contraceptive pill to treat my acne AS WELL as using a facial regemin. I found the pill plus Proactive solution successful previously, but it has not been since I tried and stopped Accutane....I did say that above.

#6 Ripon10

Ripon10

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 39
About Me
  • Joined: 05-September 11

Posted 20 January 2012 - 03:32 PM

As stated above, I am taking the contraceptive pill to treat my acne AS WELL as using a facial regemin. I found the pill plus Proactive solution successful previously, but it has not been since I tried and stopped Accutane....I did say that above.


What regimen are you using? You said above that you were using a scrub and moisturizer. I recommended you stop using the scrub. You said your acne is the worst it's been. Scrubs will only irritate inflammed acne. You need to be using a product that treats your acne. Clearly you've been on the pill since before your Accutane trial. It may be contributing to your acne. The hormones in the pill can go in either direction as far as your acne. If you've been using it several months and your acne is at its worst, it doesn't sound like it's helping.

Edited by Ripon10, 20 January 2012 - 03:32 PM.


#7 Lt Aldo raine

Lt Aldo raine

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 5
About Me
  • Joined: 19-January 12

Posted 21 January 2012 - 11:49 AM

Not using anything doesn't help acne. It may stop the irritation you were causing by using crap, but it doesn't help the symptoms of acne. Likely you never had true acne, just irritation. It would be nice, but doing nothing does nothing.


Using just face wash and moisturizer isn't "doing nothing". Yes, if your skin is severe enough, then it might be beneficial to take corrective action. But coming from someone who has moderate yet persistant acne, keeping things simple might be the best route. Let your skin breathe.

#8 Ripon10

Ripon10

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 39
About Me
  • Joined: 05-September 11

Posted 21 January 2012 - 12:09 PM


Not using anything doesn't help acne. It may stop the irritation you were causing by using crap, but it doesn't help the symptoms of acne. Likely you never had true acne, just irritation. It would be nice, but doing nothing does nothing.


Using just face wash and moisturizer isn't "doing nothing". Yes, if your skin is severe enough, then it might be beneficial to take corrective action. But coming from someone who has moderate yet persistant acne, keeping things simple might be the best route. Let your skin breathe.


Take Aldo's advice and continue what you're doing and letting your skin breath. Let us know how that works out for you. He's got moderate persistent acne with his plan, and you say your skin is the worst it's been in years. Forgive me for suggesting you try to treat it.

#9 Lt Aldo raine

Lt Aldo raine

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 5
About Me
  • Joined: 19-January 12

Posted 21 January 2012 - 02:00 PM



Not using anything doesn't help acne. It may stop the irritation you were causing by using crap, but it doesn't help the symptoms of acne. Likely you never had true acne, just irritation. It would be nice, but doing nothing does nothing.


Using just face wash and moisturizer isn't "doing nothing". Yes, if your skin is severe enough, then it might be beneficial to take corrective action. But coming from someone who has moderate yet persistant acne, keeping things simple might be the best route. Let your skin breathe.


Take Aldo's advice and continue what you're doing and letting your skin breath. Let us know how that works out for you. He's got moderate persistent acne with his plan, and you say your skin is the worst it's been in years. Forgive me for suggesting you try to treat it.


Do you read entire posts before you comment or do you just skim them. Im not saying she should just give up all products. When I was in high school, my acne was bridging on severe. I was using salycilic acid, BP, AHA, etc. When I gave all those up, my face got MUCH better. Im saying that not everyone will benefit for treatment products. And please dont belittle my acne situation or regime.

#10 Ripon10

Ripon10

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 39
About Me
  • Joined: 05-September 11

Posted 21 January 2012 - 02:09 PM

How is that working out for you now? How is that piece of information going to help the OP? Clearly, her stoppage of topical treatment made her skin worse. So continue suggesting backing off treatment. That seems to be your thing.

Edited by Ripon10, 21 January 2012 - 02:18 PM.


#11 Lt Aldo raine

Lt Aldo raine

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 5
About Me
  • Joined: 19-January 12

Posted 21 January 2012 - 05:56 PM

How is that working out for you now? How is that piece of information going to help the OP? Clearly, her stoppage of topical treatment made her skin worse. So continue suggesting backing off treatment. That seems to be your thing.


Its working out great, like Ive said in EVERY post. She never said her skin is getting worse because she is stopping topicals. She said her skin is at it worst while on accutane and a contraceptive. Why are you so adamant on blowing my ideas off. She asked for help and i gave her something that helped me and i felt like she should think about it. You even say it in your signature, that not every regimen is for everyone so I dont understand what your problem is.

Edited by Lt Aldo raine, 21 January 2012 - 05:56 PM.


#12 Ripon10

Ripon10

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 39
About Me
  • Joined: 05-September 11

Posted 21 January 2012 - 07:25 PM

My purpose is to help her, not argue with you. I don't agree with not treating acne; that's my prerogative. If that's a problem for you, so be it.

#13 SkyLynn

SkyLynn

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 151
    Blog Entries: 1
    Likes: 22
About Me
  • Joined: 16-November 11

Posted 21 January 2012 - 08:05 PM

If you were content with your skin, why did you pursue Accutane and a derm actually even prescribe it to you??? I would go back to whoever prescribed it to you and finish the course. It just doesn't seem logical, what your doing. You remind me of myself at 19 on the patch and proactiv. Then years later I got off birth control and developed adult acne at 26. Just treat it now while your young.